Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2011, 3:25 PM CDT for McCurtain County, Oklahoma. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 3:25 PM CDT (20:25 UTC)
- Expired
- Apr 20, 2011, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 3:26 PM CDT | HAIL 0.75 | Broken Bow, OK | DIME SIZE |
| Apr 20, 3:44 PM CDT | HAIL 1 | Idabel, OK | |
| Apr 20, 3:45 PM CDT | HAIL 1.75 | 1 E Idabel, OK | |
| Apr 20, 3:55 PM CDT | HAIL 2 | Idabel, OK | |
| Apr 20, 3:57 PM CDT | HAIL 2.75 | Idabel, OK | BASEBALL SIZED HAIL AT NEWSPAPER OFFICE IN IDABELL |
| Apr 20, 4:00 PM CDT | HAIL 4.25 | Idabel, OK | REPORTED BY SHERIFFS OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2758 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
143 WUUS54 KSHV 202025 SVRSHV OKC089-202115- /O.NEW.KSHV.SV.W.0090.110420T2025Z-110420T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 415 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IDABEL...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROKEN BOW... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3414 9455 3379 9449 3376 9486 3394 9498 TIME...MOT...LOC 2025Z 255DEG 20KT 3385 9485 $$ 03
1 follow-up statement
821 WWUS54 KSHV 202049 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 349 PM CDT WED APR 20 2011 OKC089-202115- /O.CON.KSHV.SV.W.0090.000000T0000Z-110420T2115Z/ MCCURTAIN OK- 349 PM CDT WED APR 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR MCCURTAIN COUNTY... AT 343 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IDABEL...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROKEN BOW...BOKHOMA...MOON...AMERICA...GOODWATER...EAGLETOWN AND SHINEWELL PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO GOLFBALL SIZE IN DIAMETER HAS BEEN REPORTED IN IDABEL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3414 9455 3379 9449 3376 9486 3394 9498 TIME...MOT...LOC 2047Z 255DEG 20KT 3388 9471 $$ 03
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:46 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 20, 2:46 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 246 PM CDT WED APR 20 2011 .DISCUSSION... UPDATING THIS AFTERNOON TO INCLUDE SEVERE THUNDERSTORM WATCH 170. WEAK UPPER DISTURBANCE IS MOVING ALONG THESE AREAS OF AMPLE ELEVATED INSTABILITY AND LAPSE RATES...INITIATING ELEVATED STRONG THUNDERSTORMS ACROSS EXTREME NE TX...SE OK...AND SW AR...N OF THE FRONTAL BOUNDARY. UPDATED PRODUCTS ALREADY OUT. FULL AFTERNOON PACKAGE TO FOLLOW. /12/ && AVIATION... VARIOUS MVFR CIGS CONTINUE ACROSS NE TX N OF THE INTERSTATE 20 CORRIDOR...AS WELL AS SE OK/SW AR...WITH THE LOWEST CIGS BEHIND A WEAK COLD FRONT EXTENDING FROM JUST S OF A TRL...TO OSA...TO TXK...TO LLQ LINE AS OF 14Z. VISIBLE SATELLITE LOOPS ALSO INDICATE A NWD MOVING OUTFLOW BNDRY ALONG THE AR/LA LINE...WITH ANOTHER OUTFLOW BNDRY DRIFTING S FROM NEAR CENTER TX...E TO JUST N OF IER...TO WINNFIELD AND JUST S OF MLU. THIS BNDRY SHOULD HALT LATER THIS MORNING AND BE A FOCUS FOR SCT CONVECTION AFTER 18-20Z DURING PEAK HEATING...WITH THE COLD FRONT TO THE N DRIFTING S INTO DEEP E TX AND N LA NEAR/JUST S OF I-20 BEFORE STALLING THIS EVENING. SCT CONVECTION WILL BE POSSIBLE N OF THE FRONT THIS MORNING...WITH ADDITIONAL CONVECTION FIRING DURING THE AFTERNOON ALONG/JUST AHEAD OF THE FRONT ACROSS NE TX/N LA/FAR SRN AR. WHILE MVFR CIGS WILL BE POSSIBLE THROUGH LATE MORNING AHEAD OF THE FRONT ACROSS E TX/N LA...THESE SHOULD BECOME VFR FOR MUCH OF THE AFTERNOON...ALTHOUGH MOISTURE POOLING ALONG/BEHIND THE FRONTAL ZONE WILL MAINTAIN MVFR CIGS THROUGH THE AFTERNOON MAINLY ACROSS EXTREME NE TX/SW AR. THE SCT CONVECTION THAT DOES DEVELOP MAY PERSIST THROUGH MID/LATE EVENING BEFORE DIMINISHING...WITH LOW MVFR/IFR CIGS AND REDUCED VSBYS DEVELOPING/SPREADING N ALONG BOTH SIDES OF THE FRONT AFTER 06Z THURSDAY. THESE LOW CIGS SHOULD PERSIST THROUGH MUCH OF THE MORNING BEFORE LIFTING...ALTHOUGH MVFR CIGS MAY PERSIST THROUGH THE AFTERNOON ALONG/N OF THE FRONT ACROSS EXTREME NE TX/SE OK/SW AR AS IT BEGINS TO LIFT BACK NWD. CAN/T RULE OUT ISOLATED -TSRA ALONG THE FRONT AS IT RETURNS NWD BY THURSDAY AFTERNOON. S WINDS 7-12KTS S OF THE FRONT...WILL BECOME NE 5-10KTS BEHIND THE FROPA MAINLY ALONG/N OF I-20. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 89 66 87 68 85 / 40 40 20 10 10 MLU 91 66 90 66 85 / 40 40 20 10 10 DEQ 68 56 76 65 81 / 50 50 30 20 20 TXK 72 58 80 65 83 / 50 40 20 10 10 ELD 75 60 81 65 83 / 50 40 20 10 10 TYR 87 65 88 69 85 / 40 40 20 10 10 GGG 87 66 88 68 85 / 40 40 20 10 10 LFK 91 70 90 70 86 / 40 40 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/15
Hazardous weather outlook, Apr 20, 11:47 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT WED APR 20 2011 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION- 1147 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW SHOWERS AND ISOLATED THUNDERSTORMS MAY BE POSSIBLE...AS A COLD FRONT MOVES SOUTH TODAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT AN ISOLATED STRONG STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE COLD FRONT IS FORECAST TO MOVE BACK NORTH BY THURSDAY AFTERNOON...WHICH WILL HELP TO AGAIN GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH ANY STORMS THAT DEVELOP. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-211200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1147 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT JUST SOUTH OF THE INTERSTATE 30 CORRIDOR WILL MOVE VERY SLOWLY SOUTHWARD THIS AFTERNOON. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT DURING AFTERNOON HEATING. SHOULD ANY OF THESE STORMS BECOME SEVERE...THE MAIN THREAT WOULD MOST LIKELY BE LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY... BEFORE THE FRONTAL BOUNDARY BEGINS TO MOVE NORTH OF THE AREA. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. 12
In the hours before
Local storm report, Apr 20, 11:39 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 4 NE ASHDOWN 33.72N 94.08W
04/19/2011 E1.75 INCH LITTLE RIVER AR EMERGENCY MNGR
GOLFBALL SIZE HAIL IN THE COMMUNITY OF FOMBY.
&&
15Local storm report, Apr 20, 2:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 3 W NASHVILLE 33.94N 93.90W
04/20/2011 E0.88 INCH HOWARD AR EMERGENCY MNGR
RELAYED THROUGH EM
&&
04Local storm report, Apr 20, 2:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL MINERAL SPRINGS 33.88N 93.92W
04/20/2011 M1.75 INCH HOWARD AR FIRE DEPT/RESCUE
VOLUNTEER FIRE DEPT REPORTED HAIL BUSTED OUT HIS
WINDSHIELD.
&&
04Special weather statement, Apr 20, 2:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT WED APR 20 2011
OKZ077-TXZ096-202045-
MCCURTAIN-RED RIVER-
257 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF MANCHESTER...OR 13
MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
03Local storm report, Apr 20, 3:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 3 SW NASHVILLE 33.91N 93.89W
04/20/2011 E1.00 INCH HOWARD AR EMERGENCY MNGR
HWY 27 NORTH BETWEEN NASHVILLE AND MINERAL SPRINGS
&&
LFRANTZLocal storm report, Apr 20, 3:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 W OZAN 33.85N 93.81W
04/20/2011 M1.75 INCH HEMPSTEAD AR EMERGENCY MNGR
UP TO GOLFBALL SIZE HAIL AT THE INTERSECTION OF 332 AND
HWY 278N
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 43 min |
| Apr 19, 8:04 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 41 min |
| Apr 19, 8:25 PM CDT | Tornado Warning | SHV | McCurtain | 50 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 50 min |
| Apr 19, 10:36 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 54 min |
| Apr 19, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 62 min |
| Apr 20, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.